It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Dr. told me to take amoxicillin (antibiotics)for the next 10 days ( strep throat..yuck! ). She also said that it will "decrease the effectiveness of [my] birth control pills."
1. What does this mean????
2. Should I use a back-up method , like condoms for awhile? How long?
3. Will this make my period start early or something?

Just curious about what to expect!

please and thank you!

p.s.- i tired posting a simmilar thread in a different section, with no replies. Hopefully I'll get some here!
i just went to the doctor recently too
and he gave me macrobid.....
and i asked him if i could get pregnant while on antibiotics cause i heard that birth control wont work.

and he said it was a myth, that the doctors used to tell everyone that but now they think that it was all ********
lol :wave:
[QUOTE=EricaMarie]Dr. told me to take amoxicillin (antibiotics)for the next 10 days ( strep throat..yuck! ). She also said that it will "decrease the effectiveness of [my] birth control pills."
1. What does this mean????
2. Should I use a back-up method , like condoms for awhile? How long?
3. Will this make my period start early or something?

Just curious about what to expect!

please and thank you!

p.s.- i tired posting a simmilar thread in a different section, with no replies. Hopefully I'll get some here![/QUOTE]
Make sure you use a back up method because when you are on an antibiotic, it lowers the effectiveness of your pills and you may become pregnant. I was told to do the same thing by my doc and the pharmacy. This will not make you get your period earlier. Just take the BC as you would normally do every day and use a back up method. (did they say for # of weeks 1 or 2)? I was told 2 wks for antibiotic/bronchitis.
I was on birth control for 16 years and took antibiotics many times over the years. Very rarely did my doc advice me on the effects of birth control and antibiotics. I never ever used extra precations and deep down prayed I would fall pregnant but I never did. ( I wanted kids but was terrified to actually start TTC so hoped it would happen by accident )

I would however strongly advice using extra precations whilst taking antibiotics and for 7 days after if you do not want to risk falling pregnant.
[QUOTE=EricaMarie]Okay, well, now I dont know what to think.[/QUOTE]

[COLOR=DarkRed]I would absolutely use back up ! It's not for that long and like another poster said "it's better to be safe than sorry". For as long as I can remember, my doc's always told me "some anitibiotics can decrease the effectiveness of the pill, so while you're on them, use another form of birth control". I think I can quote that !! Good luck :)[/COLOR]





All times are GMT -7. The time now is 02:39 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!